Home | About us | Editorial board | Search | Ahead of print | Current issue | Archives | Submit article | Instructions | Subscribe | Contacts | Advertise | Login 
 
Search Article 
  
Advanced search 
  Users Online: 555 Home Print this page Email this page Small font sizeDefault font sizeIncrease font size  
CASE REPORT
Year : 2013  |  Volume : 17  |  Issue : 2  |  Page : 336-338

Normocalcemic primary hyperparathyroidism in a patient with severe osteoporosis receiving teriparatide


Department of Endocrinology, Jaslok Hospital and Research Center, Mumbai, India

Correspondence Address:
Vishal Gupta
Consultant Endocrine, Diabetes and Metabolic Physician, Jaslok Hospital and Research Center, 15 Dr. Deshmukh Marg, Pedder Road, Mumbai - 400 026
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2230-8210.109664

Rights and Permissions

We describe here the case of an elderly female with severe osteoporosis, who presented with a worsening backache, following teriparatide treatment. She was subsequently diagnosed to have normocalcemic primary hyperparathyroidism. Before prescribing teriparatide, an appropriate endocrine evaluation must be undertaken by all healthcare physicians (serum intact parathyroid hormone (iPTH) level), despite having a normal serum calcium. Normocalcemic hyperparathyroidism should be considered as an important alternate cause for osteoporosis.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3167    
    Printed25    
    Emailed0    
    PDF Downloaded390    
    Comments [Add]    
    Cited by others 2    

Recommend this journal